Browsing: Clinical

Cuff defects top the list of structural causes of air leak from endotracheal tubes. Being able to troubleshoot the problem without changing the ETT decreases risk to the patient and saves valuable tim
Critically ill pediatric patients can make physicians-in-training nervous - and that anxiety is heightened when it comes to a pediatric patient in respiratory distress. This article reviews the basics
Hydrofluoric acid is found in a variety of products and used in multiple industries, so exposure, while not exceedingly common, is not rare. Know how to treat HF toxicity and prevent contamination amo
Once routinely prescribed for a variety of infections, fluoroquinolones have been shown to increase the likelihood of a host of negative effects and are now used sparingly. Do you know the 3 condition
As kratom becomes more ubiquitous in the United States, a growing body of literature calls into question the safety of this herbal supplement.
Point-of-care ultrasound potentially saved a life in this case of cardiac tamponade in a patient with end-stage renal disease.
The most common cause of torsades de pointes is acquired prolongation in the QT interval because of medication. Treating it may require pharmacologic pacing or, in some circumstances, mechanical pacin
Foreign body aspiration is a frequent complaint in the ED. Finding the culprit, however, is not always straightforward.
Hemodialysis is the definitive modality of lithium clearance in severe toxicity. In early overdose, however, whole bowel irrigation may prevent lithium absorption and subsequent toxicity if mental sta
Flecainide overdose is a rare but serious toxic ingestion. Treatment includes the aggressive administration of sodium bicarbonate and a low threshold to initiate ILE or ECMO.